Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Oct 10, 2021, 3:33 AM CDT. It took effect at Oct 10, 2021, 11:35 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 3:33 AM CDT (08:33 UTC)
- In effect from
- Oct 10, 2021, 11:35 AM CDT
- Expired
- Oct 11, 2021, 10:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
512 WHUS74 KCRP 100833 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 333 AM CDT Sun Oct 10 2021 GMZ230-101700- /O.NEW.KCRP.SC.Y.0064.211010T1800Z-211011T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 333 AM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and choppy to occasionally rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-101700- /O.NEW.KCRP.SC.Y.0064.211010T1800Z-211011T0900Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- 333 AM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT MONDAY... * WHAT...Southeast to south winds around 20 knots with gusts up to 25 knots expected. Seas will range from 4 to 6 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...From 1 PM this afternoon to 4 AM CDT Monday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-101700- /O.NEW.KCRP.SC.Y.0064.211010T2300Z-211011T1100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 333 AM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CDT MONDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 6 to 7 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 6 PM this evening to 6 AM CDT Monday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
4 follow-up statements
241 WHUS74 KCRP 101635 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1135 AM CDT Sun Oct 10 2021 GMZ230-110300- /O.EXT.KCRP.SC.Y.0064.211010T1635Z-211011T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 1135 AM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds around 20 knots with gusts up to 30 knots and rough waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-110300- /O.EXT.KCRP.SC.Y.0064.211010T1635Z-211011T0900Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- 1135 AM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-110300- /O.CON.KCRP.SC.Y.0064.211010T2300Z-211011T1100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1135 AM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CDT MONDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...From 6 PM this evening to 6 AM CDT Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
301 WHUS74 KCRP 110256 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 956 PM CDT Sun Oct 10 2021 GMZ230-110400- /O.EXP.KCRP.SC.Y.0064.000000T0000Z-211011T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- 956 PM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING ALONG THE BAYS AND WATERWAYS... Winds will continue to diminish tonight across the bays and waterways from Baffin Bay to Port Aransas, therefore the Small Craft Advisory will be allowed to expire for these locations. $$ GMZ270-275-110900- /O.CON.KCRP.SC.Y.0064.000000T0000Z-211011T1100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 956 PM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY... * WHAT...South winds 20 TO 25 knots with gusts up to 30 knots and seas 6 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 6 AM CDT Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-110900- /O.CON.KCRP.SC.Y.0064.000000T0000Z-211011T0900Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- 956 PM CDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANM
034 WHUS74 KCRP 110911 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 411 AM CDT Mon Oct 11 2021 GMZ250-111015- /O.EXP.KCRP.SC.Y.0064.000000T0000Z-211011T0900Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- 411 AM CDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have decreased to below advisory levels, therefore the Small Craft Advisory has been allowed to expire. $$ GMZ270-275-111100- /O.CON.KCRP.SC.Y.0064.000000T0000Z-211011T1100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 411 AM CDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...South winds around 20 knots and seas 6 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 6 AM CDT Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
706 WHUS74 KCRP 111049 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 549 AM CDT Mon Oct 11 2021 GMZ270-275-111500- /O.EXT.KCRP.SC.Y.0064.000000T0000Z-211011T1500Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 549 AM CDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...South winds around 20 knots and seas 6 to 7 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 1:08 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 10, 1:08 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 108 AM CDT Sun Oct 10 2021 .AVIATION...06Z TAFs Satellite imagery shows stratus deck/MVFR ceilings over the Lower Rio Grande Valley moving northwest toward LRD. Expect ceilings advance northward through the Brush Country and reach LRD around 08Z and COT at 09Z. There could be IFR ceilings from 10-14Z over the Brush country. Southerly low level flow will increase to 25-30 knots during the overnight hours across south Texas. Expect MVFR ceilings will develop between 08-10Z over the coastal plains. Low ceilings will lift or diminish from 15-16Z over the Brush Country and Coastal Bend with southerly winds increasing. MVFR ceilings will linger into the afternoon over the Victoria Crossroads. Breezy to windy conditions are expected in the afternoon to early evening with wind gusts to 30 knots at CRP this afternoon with VFR conditions. Southerly low level flow will increase to 30-35 knots Sunday evening and expect MVFR ceilings will develop by 04Z over the VCT area. && PREV DISCUSSION... /Issued 352 PM CDT Sat Oct 9 2021/ SHORT TERM (Tonight through Sunday Night)... Surface ridging over the NW Gulf will continue to slide east tonight allowing richer Gulf moisture to stream NW. This should result in low clouds developing from E-W tonight and tending to favor our inland counties. Farther east, a moist axis with PWATs around 1.5" should emerge over our waters through Sunday morning coincident with weak CAPE below 750mb. This could result in a few shallow streamer showers over the waters after midnight that spread north towards Matagorda Bay by early Sunday morning, but measurable rainfall looks very conditional in this setup. As dewpoints push well into the 70s on Sunday and low clouds scatter out, most heat indices are likely to reach 105 to 109 degrees with some locally higher values possible. Fortunately, this heat won't be without some wind as southerly winds become very breezy thanks to a deepening surface trough from the Big Bend to central OK. Afternoon winds were boosted to better align with the higher MOS and NBM90. As this trough's parent upper low treks over OK Sunday night, a weak Pacific cold front will drag through central TX likely accompanied by a line of storms. Operational models and experimental CAMs are tending to keep most/all of this activity north of the Victoria Crossroads before daybreak on Monday, yet opted to keep 20-30 PoPs over roughly the eastern third of our CWA coincident with a 30 knot LLJ and pre-frontal trough. P-ETSS guidance continues to point to a marginal coastal flood scenario early this evening during astronomical high tide, before solidifying much further by Sunday evening as 20+ knot onshore flow overlaps with high tides. LONG TERM (Monday through Saturday)... The weak cold front that is forecast to move through TX late Sunday into Monday is expected to stall just north of South TX. Isolated showers and thunderstorms are possible ahead of the front, but should mainly be confined to the Victoria Crossroads where moisture and dynamics are more favorable. With the front stalling north of the area, expect temperatures to continue to trend warmer than normal. Highs will be in the 90s for most of the area. Westernmost portions of the CWA could see temperatures around 100 Tuesday and Wednesday. This heat combined with humid conditions will allow heat indices to reach into the 105- 109 degree range. Some inland areas could see heat indices around or just above 110 degrees which may necessitate a Heat Advisory on Tuesday. A long wave trough is forecast to track across the Rockies and Great Plains on Wednesday and eject a cold front south into Texas. Unfortunately this front is not expected to make it into South Texas; however, some convection from the approaching front could make it into South Texas. The main concern for the long-term period is during the Friday/Saturday time frame. The ECMWF and GFS continue to show deep moisture from a Pacific tropical system advecting across Mexico into South Texas. PWATs increase to 2-2.5" for most of the area. During this same time frame a strong cold front is anticipated to move through South Texas Friday into Saturday. GFS still shows a pretty impressive shortwave tracking across the region on Friday that will provide increased diffluence aloft. The limiting factor at the moment is the minimal instability. Despite this limiting factor, forcing from the cold front and the shortwave feature should be enough to warrant showers and thunderstorms Friday into Saturday. Some storms could produce heavy rainfall and southwesterly flow could allow for training storms, so will need to keep an eye on flooding potential. Winds are expected to be breezy mid-week as the long wave trough strengthens across the Plains. Coastal flooding could become an issue with moderate to strong onshore flow expected to persist through Thursday and higher than normal astronomical tides. Drier and cooler conditions are expected next weekend in the wake of the cold front. MARINE... Weak onshore flow will become moderate after sunset as an area of high pressure pulls away from the Gulf waters. As low pressure deepens over northwest Texas, onshore flow will become moderate to strong late Sunday morning with SCEC levels over the bays and waters. SCA conditions are likely Sunday night over the waters in addition to isolated to scattered showers and thunderstorms after midnight. Winds will decrease to moderate levels on Monday as a weak boundary moves into Central Texas. A generally moderate flow will persist through Tuesday night before increasing again to moderate to strong levels on Wednesday as another low pressure area strengthens over the Southern Plains. Small Craft Advisories may be needed Sunday night and again Tuesday night through Wednesday. Isolated to scattered showers or thunderstorms will be possible across the coastal waters on Monday and again around mid to late next week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 91 77 92 77 / 10 10 0 10 10 Victoria 73 91 75 90 75 / 30 20 10 10 10 Laredo 76 97 78 101 77 / 0 0 0 10 10 Alice 74 95 75 96 75 / 10 10 0 10 10 Rockport 78 89 78 90 79 / 20 20 10 10 10 Cotulla 75 96 77 101 77 / 10 0 10 10 10 Kingsville 75 94 75 95 76 / 10 10 0 10 10 Navy Corpus 79 89 80 89 80 / 20 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...AVIATION
Hazardous weather outlook, Oct 9, 4:02 AM CDT, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 402 AM CDT Sat Oct 9 2021 TXZ229>234-239>247-342>347-442-443-447-101215- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 402 AM CDT Sat Oct 9 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Minor coastal flooding will be possible this evening for beaches of the Middle Texas coast south of Port Aransas. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms are forecast for Monday mainly across the Victoria Crossroads. Isolated to scattered thunderstorms will be possible over south Texas Wednesday with scattered thunderstorms possible Thursday through Saturday. Afternoon heat index values will range from 105 to 109 degrees over the inland Coastal Bend to the Brush Country Sunday through Tuesday with heat advisory conditions possible Tuesday as some areas could reach around 110 degrees. Minor coastal flooding will be possible around the time of high tide for beaches of the middle Texas coast from Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-101215- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 402 AM CDT Sat Oct 9 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms are forecast for Monday and again Wednesday. Scattered thunderstorms will be possible Thursday through Saturday. Small Craft Advisory conditions are expected Sunday night. Small Craft Advisory conditions are possible Tuesday through Wednesday. TMT/TE
In the hours before
Special weather statement, Oct 10, 3:23 AM CDT, 10 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 323 AM CDT Sun Oct 10 2021 TXZ229>232-239>244-102300- La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, and Odem 323 AM CDT Sun Oct 10 2021 ...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY... The combination of warm temperatures and high dewpoints will produce heat indices between 105 and 109 degrees this afternoon over the inland Coastal Bend to the Brush Country. Residents with outdoor activities planned are urged to drink plenty of water, wear light weight and light colored clothing and take frequent breaks from the heat. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:14 PM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 13 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.